Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 6, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Mar 12, 2008, 2:35 PM PDT for 5 counties in Nevada; Mono County, California. It took effect at Mar 13, 2008, 6:00 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2008, 2:35 PM PDT (21:35 UTC)
- In effect from
- Mar 13, 2008, 6:00 AM PDT
- Expired
- Mar 14, 2008, 3:27 AM PDT
- In force
- 21 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3783 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 122135 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 235 PM PDT WED MAR 12 2008 ...WINDY CONDITIONS EXPECTED OVERNIGHT AND THURSDAY AHEAD OF A STRONG COLD FRONT... .A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY AND THURSDAY NIGHT. WINDS AHEAD OF THIS FRONT WILL INCREASE IN THE HIGHER ELEVATIONS TONIGHT AND INCREASE ACROSS LOWER ELEVATIONS THURSDAY MORNING. THE WINDS WILL DIMINISH THURSDAY NIGHT AS THE FRONT MOVES SOUTH OF THE AREA. PERSONS PLANNING TRAVEL ACROSS WESTERN NEVADA AND THE SIERRA ON THURSDAY AND THURSDAY NIGHT...ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONTINUE TO MONITOR STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR UPDATES. NVZ003-131200- /O.NEW.KREV.WI.Y.0006.080313T1300Z-080314T0100Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 235 PM PDT WED MAR 12 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT THURSDAY. WINDS WILL INCREASE THURSDAY MORNING AHEAD OF A STRONG COLD FRONT. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THURSDAY MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY JUST AHEAD OF THE FRONT THURSDAY AFTERNOON. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY 395...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ073-NVZ001-131200- /O.NEW.KREV.WI.Y.0006.080313T1700Z-080314T0500Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 235 PM PDT WED MAR 12 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT THURSDAY. WINDS WILL INCREASE THURSDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THURSDAY AFTERNOON AND EVENING. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY JUST AHEAD OF THE FRONT THURSDAY EVENING. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY 395 AND HIGHWAY 95...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ072-NVZ002-131200- /O.NEW.KREV.LW.Y.0019.080312T2300Z-080314T0100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 235 PM PDT WED MAR 12 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THURSDAY. SOUTHWEST WINDS WILL INCREASE THIS EVENING TO 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL FURTHER INCREASE ON THURSDAY WITH GUSTS UP TO 40 MPH EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ004-131200- /O.NEW.KREV.LW.Y.0019.080313T1300Z-080314T0100Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 235 PM PDT WED MAR 12 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT THURSDAY. SOUTHWEST WINDS WILL INCREASE THURSDAY MORNING TO 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. OCCASIONAL WIND GUSTS UP TO 40 MPH ARE POSSIBLE THURSDAY AFTERNOON JUST AHEAD OF A STRONG COLD FRONT. THESE WINDS WILL CAUSE ROUGH CHOP ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ GMCGUIRE HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 WWUS75 KREV 131011 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 311 AM PDT THU MAR 13 2008 NVZ003-131800- /O.CON.KREV.WI.Y.0006.080313T1300Z-080314T0100Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 311 AM PDT THU MAR 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP AND CONTINUE THROUGH THE DAY. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY ALONG AND IMMEDIATELY BEHIND A COLD FRONT THIS AFTERNOON. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY 395...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ073-NVZ001-131800- /O.CON.KREV.WI.Y.0006.080313T1700Z-080314T0500Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 311 AM PDT THU MAR 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING. WINDS WILL INCREASE BY THIS AFTERNOON AS A STRONG COLD FRONT APPROACHES. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN TYPICAL WIND PRONE AREAS. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY 395 AND HIGHWAY 95...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ072-NVZ002-131800- /O.CON.KREV.LW.Y.0019.000000T0000Z-080314T0100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 311 AM PDT THU MAR 13 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL FURTHER INCREASE THIS MORNING WITH GUSTS UP TO 40 MPH. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ004-131800- /O.CON.KREV.LW.Y.0019.080313T1300Z-080314T0100Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 311 AM PDT THU MAR 13 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. OCCASIONAL WIND GUSTS UP TO 40 MPH ARE POSSIBLE IN THE AFTERNOON ALONG AND IMMEDIATELY BEHIND A STRONG COLD FRONT. THESE WINDS WILL CAUSE ROUGH CHOP ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 131800 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1100 AM PDT THU MAR 13 2008 NVZ003-140200- /O.EXT.KREV.WI.Y.0006.000000T0000Z-080314T0500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1100 AM PDT THU MAR 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING AS A COLD FRONT PASSES THROUGH THE REGION. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY 395...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ073-NVZ001-140200- /O.EXT.KREV.WI.Y.0006.000000T0000Z-080314T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 1100 AM PDT THU MAR 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT FRIDAY. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON AND TONIGHT. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN TYPICAL WIND PRONE AREAS...ESPECIALLY DURING THE EVENING AND LATE TONIGHT AS A COLD FRONT PASSES THROUGH THE REGION. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAYS 395 AND 95...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ004-140200- /O.EXT.KREV.LW.Y.0019.000000T0000Z-080314T0500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 1100 AM PDT THU MAR 13 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING. THE STRONGEST WIND GUSTS ARE LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING AS A COLD FRONT PASSES THROUGH THE REGION. THESE WINDS WILL PRODUCE ROUGH CHOP ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ072-NVZ002-140100- /O.CON.KREV.LW.Y.0019.000000T0000Z-080314T0100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1100 AM PDT THU MAR 13 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON. THESE WINDS WILL PRODUCE ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. THE WINDS WILL DECREASE BY EARLY THIS EVENING AS SNOW SHOWERS REDEVELOP ACROSS THE LAKE TAHOE BASIN. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ MJD HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 140055 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 555 PM PDT THU MAR 13 2008 CAZ072-NVZ002-140500- /O.EXT.KREV.LW.Y.0019.000000T0000Z-080314T0500Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 555 PM PDT THU MAR 13 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH THIS EVENING AS A COLD FRONT PASSES THROUGH THE REGION. THESE WINDS WILL PRODUCE ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE OVERNIGHT. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ003-140500- /O.CON.KREV.WI.Y.0006.000000T0000Z-080314T0500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 555 PM PDT THU MAR 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS EVENING...WITH LOCAL GUSTS UP TO 60 MPH IN WIND PRONE AREAS AS A COLD FRONT PASSES THROUGH THE REGION. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY 395...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ073-NVZ001-141100- /O.CON.KREV.WI.Y.0006.000000T0000Z-080314T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 555 PM PDT THU MAR 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH LATE TONIGHT...WITH LOCAL GUSTS UP TO 60 MPH IN WIND PRONE AREAS AS A COLD FRONT PASSES THROUGH THE REGION. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAYS 395 AND 95...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ004-140500- /O.CON.KREV.LW.Y.0019.000000T0000Z-080314T0500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 555 PM PDT THU MAR 13 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH THIS EVENING AS A COLD FRONT PASSES THROUGH THE REGION. THESE WINDS WILL PRODUCE ROUGH CHOP ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE OVERNIGHT. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ MLF/MJD HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 140453 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 953 PM PDT THU MAR 13 2008 NVZ003-140600- /O.EXP.KREV.WI.Y.0006.000000T0000Z-080314T0500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 953 PM PDT THU MAR 13 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 35 MPH WILL CONTINUE OVERNIGHT. WIND PRONE AREAS MAY CONTINUE EXPERIENCING OCCASIONAL GUSTS TO NEAR 45 MPH TONIGHT. $$ NVZ004-140600- /O.EXP.KREV.LW.Y.0019.000000T0000Z-080314T0500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 953 PM PDT THU MAR 13 2008 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS IN THE VICINITY OF PYRAMID LAKE HAVE DECREASED TO LESS THAN 20 MPH. THESE WINDS WILL REMAIN BELOW 20 MPH THROUGH THE REMAINDER OF THE NIGHT. $$ CAZ072-NVZ002-141300- /O.EXT.KREV.LW.Y.0019.000000T0000Z-080315T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 953 PM PDT THU MAR 13 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT FRIDAY. WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE LATE THIS EVENING BEFORE DECREASING AROUND DAYBREAK. THE WINDS WILL INCREASE AGAIN THROUGH THE DAY FRIDAY...REACHING 15 TO 25 MPH WITH GUSTS TO 35 MPH FROM THE SOUTHWEST BY EARLY AFTERNOON. THESE WINDS WILL PRODUCE ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE LATE FRIDAY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ073-NVZ001-141100- /O.CON.KREV.WI.Y.0006.000000T0000Z-080314T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 953 PM PDT THU MAR 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH LATE TONIGHT...WITH LOCAL GUSTS UP TO 60 MPH IN WIND PRONE AREAS AS A COLD FRONT PASSES THROUGH THE REGION. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAYS 395 AND 95...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 141027 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 327 AM PDT FRI MAR 14 2008 CAZ073-NVZ001-141130- /O.CAN.KREV.WI.Y.0006.000000T0000Z-080314T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 327 AM PDT FRI MAR 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED CONSIDERABLY OVERNIGHT WITH MOST GUSTS BELOW 30 MPH THIS MORNING. WINDS ARE EXPECTED TO INCREASE AGAIN THIS AFTERNOON AND EVENING WITH GUSTS TO NEAR 50 MPH POSSIBLE IN WIND PRONE AREAS. $$ NVZ004-141800- /O.EXB.KREV.LW.Y.0019.080314T1800Z-080315T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 327 AM PDT FRI MAR 14 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED BY LATE MORNING AND WILL CONTINUE THROUGH THE AFTERNOON. THESE WINDS WILL PRODUCE ROUGH CHOP ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE LATE FRIDAY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ072-NVZ002-141800- /O.CON.KREV.LW.Y.0019.000000T0000Z-080315T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 327 AM PDT FRI MAR 14 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON. THESE WINDS WILL PRODUCE ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE LATE FRIDAY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:03 AM PDT, 11 hours 32 minutes earlier.
Area forecast discussion, Mar 12, 3:03 AM PDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
303 AM PDT WED MAR 12 2008
.SHORT TERM...
FLAT UPPER RIDGE CONTINUES OVER THE WEST COAST WITH DEEP LOW
PRESSURE DEVELOPING IN THE GULF OF ALASKA. THIS LOW HAS A MOISTURE
TAP EXTENDING BEYOND THE HAWAIIAN ISLANDS AND IS BEGINNING TO SPREAD
MID AND HIGH CLOUDS INTO THE WEST COAST. WHILE THE MOISTURE TAP MAY
LOOK RATHER OMINOUS ON SATELLITE IMAGERY...TPW VALUES IN THE NARROW
PLUME ARE CURRENTLY LESS THAN 1.5 INCHES AND FALLING. WEAK WAA WELL
AHEAD OF THE LOW WILL HOWEVER INTERACT WITH THE INCOMING SLUG OF
MOISTURE TO SET UP AN OVERRUNNING PATTERN OVER MAINLY THE NRN SIERRA
BY THIS EVENING. RADAR AND SATELLITE IMAGERY MAY BRIEFLY LOOK
IMPRESSIVE THIS EVENING DUE TO THE DEEP AND ABUNDANT MOISTURE...
HOWEVER NOT MUCH IN THE WAY OF PRECIP IS EXPECTED ON THE GROUND AS
THE DRY LOW LEVELS SLOWLY MOISTEN UP. THIS MOISTENING WILL HOWEVER
SET THE STAGE FOR THE SIGNIFICANT PATTERN CHANGE THAT WILL FOLLOW.
AS THE LOW CONTINUES TO SPIN IN THE GULF OF ALASKA THURSDAY AND
FRIDAY IT SENDS A BAROCLINIC ZONE SLOWLY DOWN THE WEST COAST WITH
STRONG UPPER LEVEL DYNAMICS ASSOCIATED WITH THE 150 KT JET. THE
INGREDIENTS FOR SIGNIFICANT PRECIP ARE LACKING WITH THIS LOW DUE TO
LITTLE IN THE WAY OF PVA FORCING...AND NOT MUCH MOISTURE TO WORK
WITH AS THE FRONTAL BOUNDARY CUTS OFF ANY MOISTURE TAP THAT WAS
INITIALLY PRESENT. THERE IS A SHORTWAVE AXIS THAT ROTATES INTO THE
OREGON COAST FRIDAY MORNING WHICH MAY TRACK FAR ENOUGH SOUTH TO
ENHANCE PRECIP OVER THE NRN ZONES. THE MAIN PRECIP GENERATION
HOWEVER WILL BE INSTABILITY AND OROGRAPHICALLY DRIVEN WITH A LITTLE
HELP FROM THE BAROCLINIC BOUNDARY THAT PERSISTS OVER THE AREA. THE
BEST CHANCES CONTINUE TO BE OVER THE SIERRA FROM TAHOE NORTHWARD AND
OVER THE GREAT BASIN ZONES NORTH OF INTERSTATE 80 WHERE THE BEST
INSTABILITY EXISTS. AREAS SOUTH OF INTERSTATE 80 INCLUDING THE RENO
AREA WILL BE LUCKY TO SEE MEASURABLE PRECIP AT ALL WITH MAINLY JUST
A FEW LIGHT SHOWERS DURING THE EVENT.
SNOW LEVELS START OUT AS HIGH AS 9000 FEET THIS EVENING WHEN LIGHT
PRECIP BEGINS TO DEVELOP...FALL TO LAKE LEVEL BY THURSDAY AFTERNOON
AND TO MOST VALLEY LOCATIONS THURSDAY NIGHT AS THE COLDER AIR
SETTLES INTO THE GREAT BASIN. SNOWFALL RATES IN THE SIERRA NEVER
LOOK OVERLY IMPRESSIVE HOWEVER AS MUCH AS 6 INCHES OF SNOW MAY
SLOWLY ACCUMULATE FROM TONIGHT THROUGH FRIDAY.
AS FAR AS THE WIND THREAT IS CONCERNED...LATEST MODEL RUNS AND MOS
DATA BRING THE INCREASE IN WINDS A LITTLE SOONER WITH BREEZY
CONDITIONS EXPECTED BY THIS EVENING. WITH H7 WINDS OF 30-40 KTS AND
WELL MIXED CONDITIONS...VALLEY LOCATIONS SHOULD SEE GUSTS NEAR 40
MPH WITH POSSIBLY HIGHER GUSTS IN WIND PRONE LOCATIONS. DO NOT FEEL
WINDS WILL WARRANT A WIND ADVISORY THIS EVENING HOWEVER ISSUED A
LAKE WIND ADVISORY FOR LAKE TAHOE. THE WINDS PICK BACK UP IN VALLEY
LOCATIONS THURSDAY WITH THE FRONTAL BOUNDARY OVERHEAD AND PRECIP
BANKING UP IN THE SIERRA. THIS STILL DOES NOT LOOK LIKE A BIG WIND
PRODUCER BUT WIND ADVISORIES ARE NOT OUT OF THE QUESTION. JORDAN
.LONG TERM...SATURDAY THROUGH TUESDAY...
MODELS IN EXCELLENT AGREEMENT FOR THE WEEKEND WITH REGARD TO STORM.
UPPER TROUGH WILL BE DIGGING DOWN THE WEST COAST SATURDAY BEFORE
CUTTING OFF ACROSS THE DESERT SOUTHWEST SUNDAY. THE GFS SHOWED A
CON/DIV COUPLET AND STEEP LAPSE RATES ASSOCIATED WITH VERY COLD AIR
ALOFT IN DEFORMATION ACROSS NORTHEAST CALIFORNIA. SHOWERS WILL
LIKELY DEVELOP THERE AND THEN SLIDE SOUTH THROUGH THE SIERRA DURING
THE DAY SATURDAY. BEST INSTABILITY IS STILL PROGGED TO STAY WEST
OVER INTERIOR CALIFORNIA ALTHOUGH THERE COULD BE AN ISOLATED
LIGHTNING STRIKE ACROSS NORTHEAST CALIFORNIA WHERE COMPUTED CAPES
ARE ON THE ORDER OF 200-300J/KG. NORTHEAST FLOW WILL STRENGTHEN AND
BEGIN TO PUSH DRIER AIR INTO THE BASIN AND RANGE SATURDAY NIGHT AS
TROUGH SLIDES SOUTHWARD. SHOWERS SHOULD DIMINISH THESE AREAS AND
ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. HOWEVER THE NORTHEAST
FLOW/UPSLOPE WILL LIKELY ENHANCE BAND OF PRECIPITATION AS IT MOVES
SOUTHWARD THROUGH THE EASTERN SIERRA OF MONO COUNTY. THE ECMWF IS A
LITTLE FASTER AND DRIER. HOWEVER IT IS WORTH WATCHING AS THE GFS HAS
BEEN PERSISTENT WITH THIS MESOSCALE MODERATE TO HEAVY BAND OF
SNOWFALL.
AS THE UPPER LOW MOVES SOUTH OF AREA SUNDAY...PRECIPITATION WILL
TAPER OR COME TO A COMPLETE END BY LATE IN THE DAY AS A COLD
NORTHERLY FLOW OVERSPREADS THE REGION. GUSTY NORTHEAST RIDGE WINDS
WILL DEVELOP GOING INTO MONDAY BEFORE WEAKENING AND TURNING
NORTHWEST TUESDAY. TEMPERATURES WELL BELOW NORMAL OVER THE WEEKEND
BEGIN TO RECOVER MONDAY AND BE CLOSE TO NORMAL TUESDAY. A SLIGHT
CHANCE OF SHOWERS WAS MAINTAINED FAR NORTH TUESDAY IN AREA OF WARM
ADVECTION ALOFT. HOHMANN
&&
.AVIATION...
CONSIDERABLE MID/HI CLOUDS TODAY WITH INCREASING WEST FLOW AT RIDGE
TOP AND ALOFT BY 13/00Z. WIND GUSTS WILL APPROACH 20-25KT AT TAHOE
TAF SITES AND KRNO AFT 22Z WITH RIDGE GUSTS 55KT. NAM BUFR SOUNDINGS
SHOW INCREASE IN LLWS POTENTIAL TONIGHT AS SURFACE WINDS DECOUPLE
IN WEAK SHALLOW INVERSIONS FROM 40-45KT AT 2000 FEET AGL. CIG/VSBY
AND MT TOP OBSCUREMENT ISSUES ARE POSSIBLE AT SIERRA TAF SITES LATE
TONIGHT AS INITIAL SHORTWAVE ARRIVES OFF THE PACIFIC. HOHMANN
&&
&&
.AVIATION...
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT
TONIGHT FOR NVZ002.
CA...LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT
TONIGHT FOR CAZ072.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Mar 12, 1:59 PM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 159 PM PDT WED MAR 12 2008 CAZ070>073-NVZ001>005-131200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 159 PM PDT WED MAR 12 2008 ...COOLER AND WETTER WEATHER EXPECTED THROUGH THE WEEKEND... THE UNSEASONABLY WARM WEATHER IN THE EASTERN SIERRA AND WESTERN NEVADA THE PAST WEEK WILL CHANGE DRAMATICALLY BEGINNING TONIGHT AS A STRONG COLD FRONT APPROACHES THE AREA. A SURGE OF PACIFIC MOISTURE AHEAD OF THIS FRONT AND AHEAD OF A STRONG JET STREAM WILL MOVE INTO THE AREA TONIGHT. SHOWERS WILL BEGIN THIS EVENING IN THE NORTHERN SIERRA AND WILL SPREAD EAST OVERNIGHT...MAINLY NORTH OF INTERSTATE 80. SNOW LEVELS ABOVE 7000 FEET TODAY WILL DROP TO LAKE LEVEL BY THURSDAY MORNING. ONLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED ABOVE 7000 FEET THROUGH THURSDAY MORNING. WINDY CONDITIONS WILL ALSO DEVELOP EARLY THURSDAY MORNING AND INCREASE THROUGH THE DAY ON THURSDAY AS THE FRONT NEARS. WIND GUSTS UP TO 50 MPH ARE LIKELY IN THE CENTRAL SIERRA AND WESTERN NEVADA...WITH GUSTS UP TO 60 MPH POSSIBLE IN WIND PRONE AREAS. WIND GUSTS OVER THE SIERRA RIDGES ARE FORECAST TO INCREASE TO 80 MPH ON THURSDAY. WINDS WILL DIMINISH THURSDAY NIGHT AND FRIDAY AS THE FRONT PUSHES SOUTH. SNOW LEVELS WILL DROP TO ALL VALLEY FLOORS BY FRIDAY AS THE COLD FRONT MOVES THROUGH THE AREA. A COLD AND UNSTABLE AIRMASS WILL REMAIN IN PLACE FRIDAY AND SATURDAY BRINGING PERIODS OF LIGHT TO MODERATE SNOW OR SNOW SHOWERS. SNOW ACCUMULATIONS WILL VARY ACROSS THE SIERRA DUE TO THE SHOWERY NATURE OF THE SNOW...HOWEVER SOME AREAS ABOVE 7000 FEET MAY SEE 6 TO 12 INCHES NEW SNOW FROM THURSDAY THROUGH SUNDAY. HIGH TEMPERATURES ON THE VALLEY FLOORS WILL DROP INTO THE 50S THURSDAY AND FRIDAY AND INTO THE 40S OVER THE WEEKEND...WHILE TEMPERATURES IN THE SIERRA WILL REMAIN IN THE 30S. ANYONE PLANNING TRAVEL IN THE SIERRA AND WESTERN NEVADA THROUGH THE WEEKEND SHOULD CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR FURTHER UPDATES. GMCGUIRE HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:35 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 55 hr |
Nearby
Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.